Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 34, NWS La Crosse, WI

June 6, 20114 counties in Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 6, 2011, 3:46 AM CDT for 4 counties in Wisconsin. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2011, 3:46 AM CDT (08:46 UTC)
Expired
Jun 6, 2011, 4:45 AM CDT
In force
59 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Jackson County, WI, La Crosse County, WI, Monroe County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 35 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 3:49 AM CDTHAIL 15 Ese Galesville, WI
Jun 6, 4:00 AM CDTHAIL 0.51 N Stevenstown, WIPEA TO DIME SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:09 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2478 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WUUS53 KARX 060846
SVRARX
WIC053-063-081-121-060945-
/O.NEW.KARX.SV.W.0034.110606T0846Z-110606T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
346 AM CDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHWESTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
  SOUTHEASTERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 445 AM CDT

* AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR CAMP DECORAH...OR 16 MILES
  SOUTHEAST OF ARCADIA...MOVING EAST AT 25 MPH. THIS STORM CAN
  PRODUCE QUARTER SIZE HAIL.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THIMBLE PARK AROUND 355 AM...
  PEACOCK HILL AND STEVENSTOWN AROUND 400 AM...
  NORTH BEND AND CAMP EHAWEE AROUND 405 AM...
  MINDORO AROUND 410 AM...
  BURR OAK AROUND 415 AM...
  MELROSE AROUND 425 AM...
  FOUR CORNERS AND HIGHWAY 162 AND COUNTY T AROUND 430 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4424 9084 4400 9082 4398 9140 4417 9143
TIME...MOT...LOC 0846Z 264DEG 21KT 4407 9129
WIND...HAIL <50MPH 1.00IN

$$

HALBACH
2 follow-up statements
774 
WWUS53 KARX 060859
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
359 AM CDT MON JUN 6 2011

WIC053-063-081-121-060945-
/O.CON.KARX.SV.W.0034.000000T0000Z-110606T0945Z/
JACKSON WI-LA CROSSE WI-MONROE WI-TREMPEALEAU WI-
359 AM CDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TREMPEALEAU...NORTHWESTERN MONROE...NORTHERN LA CROSSE AND
SOUTHWESTERN JACKSON COUNTIES UNTIL 445 AM CDT...

AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM LOCATED NEAR COUNCIL BAY...OR 16 MILES NORTH OF 
LA CROSSE...MOVING EAST AT 25 MPH. THIS STORM CAN PRODUCE QUARTER 
SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH BEND AND MINDORO AROUND 405 AM...
  CAMP EHAWEE AROUND 410 AM...
  BURR OAK AROUND 415 AM...
  MELROSE AROUND 420 AM...
  HIGHWAY 162 AND COUNTY T AROUND 425 AM...
  FOUR CORNERS AND LOST FALLS CAMPGROUND AROUND 430 AM...
  HIGHWAYS 27 AND 71 AND IRVING AROUND 435 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4419 9129 4424 9084 4400 9082 4398 9129
TIME...MOT...LOC 0858Z 264DEG 21KT 4406 9117
WIND...HAIL <50MPH 1.00IN

$$

HALBACH
299 
WWUS53 KARX 060913
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
413 AM CDT MON JUN 6 2011

WIC053-063-081-121-060922-
/O.CAN.KARX.SV.W.0034.000000T0000Z-110606T0945Z/
JACKSON WI-LA CROSSE WI-MONROE WI-TREMPEALEAU WI-
413 AM CDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TREMPEALEAU...
NORTHWESTERN MONROE...NORTHERN LA CROSSE AND SOUTHWESTERN JACKSON
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
MONDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

LAT...LON 4419 9129 4424 9084 4400 9082 4398 9129
TIME...MOT...LOC 0912Z 264DEG 21KT 4407 9106

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:03 PM CDT, 12 hours 43 minutes earlier.

Area forecast discussion, Jun 5, 3:03 PM CDT, 12 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT SUN JUN 5 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY
MAIN FORECAST CONCERNS ARE ON THUNDERSTORM CHANCES TONIGHT THROUGH
TUESDAY AND POTENTIAL FOR HOT TEMPERATURES THROUGHOUT.

CURRENTLY AS OF 20Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED SUBTROPICAL RIDGING OVER THE CENTRAL AND SOUTHERN PLAINS...
TROUGHING ALONG THE CALIFORNIA COAST...AND BROAD TROUGHING COVERING
MUCH OF CANADA. THE FORECAST AREA RESIDES IN WEST-NORTHWEST FLOW
BETWEEN THE SUBTROPICAL RIDGE AND THE BROAD TROUGH. WITHIN THIS
FLOW...SHORTWAVES ARE EVIDENT OVER SOUTHEAST MINNESOTA AND SOUTHERN
ALBERTA. ANOTHER SHORTWAVE IS EVIDENT OVER SOUTH CENTRAL COLORADO.
THE SOUTHEAST MINNESOTA SHORTWAVE IS HAVING LITTLE IMPACT DUE TO DRY
AIR PRESENT...REFLECTED BY THE 12Z MPX SOUNDING. AIRMASS HAS COOLED
TOO SINCE YESTERDAY WITH 850MB TEMPS OF 12C AT MPX AND GRB.
STILL...THE COMBINATION OF THE DRY AIR AND PLENTY OF SUN HAS ALLOWED
TEMPERATURES TO CLIMB INTO THE UPPER 70S TO UPPER 80S. TO THE
WEST...PROFILERS AS WELL AS 12Z SOUNDINGS SHOWED WARM ADVECTION
OCCURRING OVER THE PLAINS. 850MB TEMPS AT 12Z WERE 13C AT BIS...17C
AT UNR AND 20C AT LBF AND OAX. 20 KT WINDS OR SO ARE PRESENT ACROSS
THE DAKOTAS PER PROFILERS...BRINGING THAT WARM AIR NORTHWARD. LATEST
SURFACE ANALYSIS SHOWED HIGH PRESSURE COVERING WI AND MI WHILE A
WARM FRONT WAS SITUATION JUST SOUTH OF I-80 IN NEBRASKA AND IOWA.

TONIGHT AND MONDAY...VERY LITTLE CHANGE IS PROGGED WITH THE UPPER
AIR PATTERN OVER THE CENTRAL PORTION OF THE U.S. THROUGH MONDAY. TO
THE NORTH...THE SHORTWAVE OVER SOUTHERN ALBERTA IS FORECAST TO MOVE
INTO NORTHERN ONTARIO ON MONDAY...WHICH BRINGS A COLD FRONT WITH IT
INTO THE NORTHWEST PORTION OF THE FORECAST AREA BY 00Z TUESDAY.
ALTHOUGH THIS SHORTWAVE IS FAR FROM THE AREA...WARM ADVECTION AHEAD
OF IT THAT IS ALREADY OCCURING OVER THE NORTHERN PLAINS IS IMPORTANT
TO THE FORECAST. FIRST CONCERN IS POTENTIAL FOR CONVECTION TO ERUPT
ON THE NOSE OF THE MOISTURE TRANSPORT ASSOCIATED WITH THE WARM
ADVECTION. THIS SEEMS CERTAIN OVER FAR NORTHERN MINNESOTA AND
NORTHWEST ONTARIO...CLOSER TO THE SHORTWAVE. FARTHER SOUTH TOWARDS
OUR AREA MORE UNCERTAINTY EXISTS...DUE TO MOISTURE AVAILABILITY AND
WHETHER THE MOISTURE ADVECTION OCCURRING ON THE LOW LEVEL JET CAN
BREAK THE CAP PRODUCED BY THE WARM ADVECTION. 12Z RAOBS FROM
UNR...OAX AND LBF HAD 850MB DEWPOINTS OF 12C. HOWEVER...TOP...DDC...
ABR AND MPX WERE ALL 2-3C. ALL MODELS SHOW THE POCKET OF MOISTURE IN
NEBRASKA AND SOUTHWEST SOUTH DAKOTA TRANSLATING NORTHEAST THROUGH
THE NIGHT...MOVING INTO THE AREA AFTER 06Z. 05.00Z NSSL WRF AND
WRFNMM RUNS HAVE A DRY FORECAST...WHEREAS THE 05.12Z NAM/GFS/ECMWF
AND MOST OF THE 05.09Z SREF MEMBERS CONVECT WEST OF THE MISSISSIPPI
RIVER...THOUGH THE SREF IS SLIGHTLY FARTHER NORTH. WITH THE MODEL
VARIABILITY AND QUESTIONS OF MOISTURE...ALONG WITH AREAL EXTENT OF
CONVECTION IF IT DOES FORM...WENT WITH 30-50 PERCENT CHANCES...
HIGHEST TO THE NORTHWEST AND AFTER 06Z. 1-6KM SHEAR IS ONLY 20-30 KT
SO SEVERE WEATHER PROBABILITIES SEEM LOW. ON MONDAY...IF THERE IS
ELEVATED CONVECTION...IT SHOULD LIFT TO THE NORTHEAST AND/OR DRY UP
AS THE DRY AIR OVER KANSAS ADVECTS IN. FOCUS THEN TURNS TO THE COLD
FRONT AS WELL AS THE SURFACE WARM FRONT THAT ADVECTED INTO THE AREA
WITH THE CONVECTION. THE 05.12Z NAM/05.00Z AND 05.12Z ECMWF SUGGESTS
ENOUGH CAPPING IN PLACE TO PREVENT CONVECTION ON EITHER BOUNDARY.
THINK THIS IDEA IS REASONABLE VERSUS THE MORE ACTIVE GFS...AND ONLY
HAVE 20 PERCENT CHANCES IN NORTH OF I-90 IN CASE THERE STILL IS
LINGERING CONVECTION AROUND FROM THE MORNING. TEMPS ARE ANOTHER
STORY...PARTICULARLY ON MONDAY AS THE WARM FRONT MOVES IN. ON MONDAY
COULD SEE SOME HOT READINGS...ESPECIALLY ALONG AND WEST OF THE
MISSISSIPPI RIVER. 05.12Z REGIONAL CANADIAN DEPICTS 95-100 READINGS
IN THAT AREA...WITH THE NAM ONLY A FEW DEGREES COOLER. WITH A BREEZY
SOUTHWEST WIND...CAPPING IN PLACE AND PLENTY OF SUN IN THE
AFTERNOON...RAISED HIGHS A COUPLE DEGREES FROM THE PREVIOUS FORECAST.

MONDAY NIGHT AND TUESDAY...COLD FRONT LOOKS TO STALL OUT MONDAY
EVENING NEAR OR JUST SOUTH OF I-90 AS IT BECOMES PARALLEL WITH THE
UPPER FLOW. THE QUESTION THEN BECOMES IF CONVECTION FIRES ON THIS
STALLED BOUNDARY IN THE EVENING...OR DURING THE PROGGED LIFT
NORTHWARD OF THE FRONT DURING THE NIGHT INTO TUESDAY. THE PUSH
NORTHWARD IS IN RESPONSE TO UPPER TROUGHING LIFTING INTO THE HIGH
PLAINS. A POTENTIAL FEATURE TO AID IN CONVECTION MONDAY NIGHT WOULD
BE THE SHORTWAVE IN SOUTH CENTRAL COLORADO WHICH IS PROGGED TO MOVE
THROUGH AREAS SOUTH OF I-90 DURING THE NIGHT. PROBLEM IS THOSE SAME
AREAS MAY BE CAPPED. 05.12Z NAM CONVECTS NORTH OF THE FRONT IN THE
EVENING...THOUGH SOUNDINGS SEEM TO SUGGEST THIS IS RELATED TO THE
BMJ GOING OFF. THE 05.12Z GFS STILL HAS PRECIPITATION...BUT THIS
LOOKS RELATED TO LINGER CONVECTION FROM MONDAY AFTERNOON OR
CONVECTIVE SCHEME RELATED IN THE EVENING. THE 05.00Z/05.12Z ECMWF
AND 05.12Z REGIONAL CANADIAN MODELS ARE DRY IN OUR FORECAST
AREA...AND THINK THESE MIGHT BE MORE PROBABLE TO COME TRUE.
THEREFORE...HAVE KEPT ANY CHANCES MONDAY NIGHT DOWN IN THE 20-30
PERCENT RANGE...IN THE EVENT THE NAM/GFS SCENARIOS PLAYS OUT. SHOULD
THESE LATTER SCENARIOS PLAY OUT...THE 17Z SPC DAY 2 OUTLOOK SEEMS
WARRANTED WITH ENOUGH SHEAR AND CAPE AROUND FOR SEVERE WEATHER.
TUESDAY LOOKS CAPPED...DRY AND HOT MOST LOCATIONS AS THE WARM FRONT
BLOWS NORTH THROUGH MUCH OF THE FORECAST AREA. 850MB TEMPS ARE
FORECAST AT LEAST 22-24C...2.5-3 STANDARD DEVIATIONS ABOVE
NORMAL...IF NOT WARMER. WITH ANTECEDENT DRY CONDITIONS...STARTING
OFF WARM...PLENTY OF SUN AND A BREEZY SOUTH TO SOUTHWEST
WINDS...WIDESPREAD 90S ARE POSSIBLE AND WOULD NOT BE SURPRISED TO
SEE SOME LOCATIONS APPROACH 100. FOR NOW RAISED TEMPERATURES A
COUPLE DEGREES BUT FURTHER WARMING MAY BE NEEDED. HEAT ADVISORY MAY
BE NEEDED...THOUGH THE DEWPOINTS DO LOOK TO MIX OUT...POSSIBLY MORE
THAN CURRENTLY FORECAST.

TUESDAY NIGHT AND WEDNESDAY...TROUGHING OVER THE HIGH PLAINS IS
PROGGED TO LIFT INTO NORTHERN ONTARIO DURING THIS PERIOD. AS IT DOES
SO...500MB HEIGHTS ARE FORECAST TO FALL SLIGHTLY...ONLY ABOUT 20
METERS OVER THE 24 HOURS. BIGGER IMPACT IS A COLD FRONT ASSOCIATED
WITH THE TROUGH MOVING INTO THE AREA ON WEDNESDAY. FIRST FOR TUESDAY
NIGHT...WITH A HOT TUESDAY AND STAYING IN THE BREEZY WARM SECTOR...
TEMPERATURES ARE LIKELY GOING TO STRUGGLE TO FALL. PREVIOUS LOWS IN
THE LOW TO MID 70S SEEM REASONABLE...THOUGH IT IS POSSIBLE THAT WE
COULD END UP WARMER STILL. ALSO...INCLUDED A 20 PERCENT CHANCE OF
PRECIPITATION MOSTLY TOWARDS CENTRAL WISCONSIN. IN THIS AREA...MOST
MODELS ARE SUGGESTING INSTABILITY BEING RELEASED ABOVE THE CAP...
LIKELY 700MB OR ABOVE...TO PRODUCE SOME HIGH BASED LIGHT SHOWERS AND
THUNDERSTORMS. ON WEDNESDAY...ANOTHER HOT DAY WITH TEMPERATURES
ABOVE 90 IS ANTICIPATED AHEAD OF THE FRONT IN THE SOUTHEAST HALF OF
THE AREA. POTENTIAL FOR SHOWERS AND THUNDERSTORMS ON THE FRONT AS
WELL AS THE FRONT MOVING THROUGH RESULTS IN HIGHS IN THE MID TO
UPPER 80S ON THE NORTHWEST HALF. THAT POTENTIAL FOR PRECIPITATION
REQUIRES SOME MONITORING AS THERE MAY BE CAPPING STILL IN PLACE.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

AVAILABLE MODELS AND ENSEMBLES ARE GENERALLY IN GOOD AGREEMENT ON
SHOWING MEAN RIDGING FROM THE SOUTHERN PLAINS INTO THE OHIO VALLEY
DURING THIS PERIOD...ALONG WITH TROUGHING OVER THE WESTERN U.S..
MULTIPLE SHORTWAVES ARE FORECAST TO EJECT OUT OF THE TROUGHING...
RIDING THROUGH THE FLOW AND TAKING A TRACK THROUGH THE NORTHERN
PLAINS AND UPPER MISSISSIPPI VALLEY REGIONS. DYNAMICALLY THIS SOUNDS
GOOD...BUT THE PROBLEM IS THAT MOST MODELS MAINTAIN AN AREA OF
CANADIAN HIGH PRESSURE THAT BUILDS IN BEHIND WEDNESDAY\S COLD FRONT
FROM NORTHERN MINNESOTA INTO UPPER MICHIGAN...AT LEAST UNTIL
SATURDAY WHEN IT IS PROGGED TO START MOVING EAST. THIS MEANS THAT
THE SHORTWAVES WILL BE BATTLING DRY AIR. IN ADDITION...THE COLD
FRONT IS FORECAST TO SLOWLY DROP SOUTH...REACHING I-70 BY FRIDAY. SO
THE FORECAST FEATURES MAINLY DRY CONDITIONS NORTH OF I-90 THROUGH
FRIDAY WITH CHANCES OF SHOWERS AND THUNDERSTORMS SOUTH...THEN
SPREADING THESE EVERYWHERE FOR NEXT WEEKEND AS MORE SHORTWAVES MOVE
THROUGH. TIMING THESE SHORTWAVES IS UNCERTAIN AT THIS TIME...THUS
THE MAJORITY OF THE CHANCES ARE IN THE 20-50 RANGE. ONLY EXCEPTION
TO THAT IS WEDNESDAY EVENING AND THURSDAY NIGHT IN FAR SOUTHERN
AREAS WHERE 60 PERCENTS WERE INTRODUCED. THESE COVER THE COLD FRONT
RUNNING INTO THE HOT AND HUMID AIRMASS WEDNESDAY EVENING...AS WELL
AS A FRONTOGENESIS ZONE PROGGED BY MULTIPLE MODEL RUNS TO SET UP ON
THURSDAY NIGHT NEAR OR JUST NORTH OF I-80.

COMPARED TO THE SHORT TERM PERIOD...PLAN ON MUCH COOLER CONDITIONS
FOR THE LONG TERM. 850MB TEMPS ARE PROGGED TO FALL TO AS COOL AS 5C
IN TAYLOR COUNTY ON THURSDAY AND 8-12C SOUTH OF I-90. COMBINE THESE
COOLER 850MB TEMPS AND CLOUD COVER...READINGS ARE EXPECTED TO END UP
BELOW NORMAL.

&&

.AVIATION...TONIGHT AND MONDAY

MOIST AND SLIGHTLY UNSTABLE AIR WILL OVERRUN A WARM FRONT EXTENDING
FROM THE NORTHERN PLAINS INTO IA TONIGHT. THIS WILL INCREASE MID
CLOUD/ACCAS ACROSS THE AREA THIS EVENING...LASTING INTO MONDAY
MORNING. THE BEST FORCING FOR SHRA/TS CHANCES WITH THIS ELEVATED
CONVECTION WILL BE ACROSS CENTRAL AND NORTHERN MN/NORTHERN WI. HAVE
THEREFORE KEPT THUNDER OUT OF THE BODY OF THE KRST/KLSE TAFS...BUT
DID INCLUDE BKN080CB MENTION AFTER 05Z THROUGH 15Z. SURGE OF
MOISTURE OVER THE WARM FRONT PUSHES EAST OF THE AREA AFTER 15Z...SO
CLOUDS SHOULD SCATTER OUT BY THEN. OTHERWISE...EXPECT VFR CONDITIONS
THIS EVENING THROUGH MONDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...AJ
AVIATION...DAS
Hazardous weather outlook, Jun 5, 5:23 AM CDT, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
523 AM CDT SUN JUN 5 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-061200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
523 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY INTO TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE REGION WITH
THE BEST CHANCES FOR THESE STORMS TO OCCUR AFTER MIDNIGHT.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD
PRODUCE SOME STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY NIGHT ACROSS
THE REGION WITH A SLIGHT CHANCE FOR ADDITIONAL STORMS ACROSS NORTH
CENTRAL WISCONSIN TUESDAY. AFTER A BRIEF BREAK ON TUESDAY NIGHT...
THUNDERSTORM CHANCES RETURN TO THE FORECAST AREA FOR WEDNESDAY INTO
WEDNESDAY NIGHT...AND FROM THURSDAY NIGHT INTO THE WEEKEND. AT THIS
POINT...IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL
BECOME SEVERE.

HIGH TEMPERATURES ARE FORECAST TO REACH THE LOW TO MID 90S ACROSS
PORTIONS OF THE REGION MONDAY AND TUESDAY. THE COMBINATION OF
THESE TEMPERATURES AND INCREASING HUMIDITY COULD RESULT IN HEAT
INDICES BETWEEN 95 AND 100 DURING THE AFTERNOON OVER THIS TIME
FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT ANY
REPORTS OF STRONG WINDS OR HAIL WOULD BE APPRECIATED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH

In the hours before

Special weather statement, Jun 6, 12:50 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1250 AM CDT MON JUN 6 2011

IAZ009-MNZ086-087-094-095-060645-
DODGE-FILLMORE-HOWARD-MOWER-OLMSTED-
1250 AM CDT MON JUN 6 2011

AT 1245 AM...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING
THUNDERSTORM OVER MAPLEVIEW...MOVING EAST AT 30 MPH.

SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS STRONG
THUNDERSTORM.

THE STRONG THUNDERSTORM WILL BE NEAR...
  I 90 EXIT 183...BROWNSDALE AROUND 100 AM...
  I 90 EXIT 189...I 90 EXIT 187...RENOVA AROUND 110 AM...
  ELKTON...I 90 EXIT 193...DEXTER AROUND 120 AM...
  GRAND MEADOW AROUND 130 AM...
  HIGHWAYS 63 AND 16 AROUND 140 AM...

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

HALBACH
Special weather statement, Jun 6, 2:26 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
226 AM CDT MON JUN 6 2011

IAZ011-MNZ079-086>088-095-096-WIZ032>034-041-042-053>055-061-060830-
ALLAMAKEE-BUFFALO-CRAWFORD-DODGE-FILLMORE-GRANT-HOUSTON-JACKSON-LA
CROSSE-MONROE-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINONA-
226 AM CDT MON JUN 6 2011

...STRONG TO SEVERE THUNDERSTORMS APPROACHING ALLAMAKEE...BUFFALO...
CRAWFORD...DODGE...FILLMORE...GRANT...HOUSTON...JACKSON...LA
CROSSE...MONROE...OLMSTED...RICHLAND...TREMPEALEAU...VERNON...WABASHA
AND WINONA COUNTIES...

AT 222 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM 21 MILES WEST OF MAZEPPA TO EXCELSIOR...MOVING NORTHEAST AT 30
MPH.

TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY
THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:58 AM CDTSevere Thunderstorm WarningARXMonroe62 min
Jun 6, 5:45 AM CDTSevere Thunderstorm WarningARXJuneau, Monroe, Vernon60 min
Jun 6, 6:35 AM CDTSevere Thunderstorm WarningARXAdams, Juneau41 min
Jun 6, 3:35 PM CDTHeat AdvisoryARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more28 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.